Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Dark Patches on neck and arms
Mar 11, 2002

I am African American male and have been poz for 15 years in Fevruary. I started taking Combivir and Sustiva in August 2000. These are the only drugs I am on. First, I currently am experiencing extreme nervousness, I can't calm down. Secondly I have dark patches on my arms and neck. I am concerned about it spreading to my face. Is this from the meds?

Response from Dr. Henry

If you started your Sustiva regimen in August of 2000 without the extreme nervousness that you now have then I would be hesitant to pin the blame on one of your HIV meds. Sustiva can do that and there are anecdotal reports that patients are experiencing unusual mental health complaints after a period of few side effects. Switching off the Sustiva if that is an option might clarify that but you should discuss with your HIV doc. The dark patches are tough to discuss without more details. I have seen AZT cause darkening of the skin particularly in African Americans. You should consider seeing a dermatologist to be evaluated for that problem since a wide variety (anything from an infection to an auto-immine disorder to a malignancy) of conditions can do that. If your HIV doc isn't sure of what is causing that seeing a skin specialist is a very reasonable option. KH



Previous
bone degeneration
Next
Weight loss and wounds

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement